MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22538UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use resolute onyx rx drug eluting stent to treat a mildly tortuous and severely calcified lesion located between the mid to proximal obtuse marginal artery, exhibiting 90% stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device and excessive force was used during delivery.It was reported that the stent was unable to pass multiple times, once removed and upon inspection the stent was reported to be not intact.It was reported that no portion of the fractured stent was detached from the rest of the stent.No other stent was attempted to pass through the lesion.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 19th distal stent wraps with struts raised.Kinks were evident along the hypotube; 19.5-20.5cm proximal to the distal tip.No deformation was evident to the distal tip.The inner lumen patency was verified.Additional information: it was confirmed that the only complaint against the device was stent deformation.The initial reference to stent fracture was confirmed as referring to stent deformation.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7120817
Report Number9612164-2017-01969
Device Sequence Number1210621
Product Code NIQ
UDI-Device Identifier00643169556775
UDI-Public00643169556775
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Catalogue NumberRONYX22538UX
Device Lot Number0008757493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR